WARNING: Chantix / Champix + Bipolar ...
First Prev
of 4
Next Last
scott

Toronto, Canada

#62 Oct 24, 2011
Thanks for the info. Was considering taking champix but won't now.. I'm scbizzo-affective bipolar 1. I'm on lithium 1200 mg. Abilify 15mg, serequel 100mg, clonazapam. I smoke a lot and want to quit but now I know champix isn't for me. I'm already rapid cycling. And don't need my head messed with any more. I have enough mood swings and mania and depression are all I know already. Champix is not safe for bipolar people, period,
Andrea

Los Angeles, CA

#63 Nov 26, 2011
luv4artichokes wrote:
I am bi-polar, and have successfully quit on Chantix. Did experience the nausea and vivid dreams associated with Chantix, but no other psychological problems.
Hi,

Like you I am BP. I am type 2, on 500mgs of Lamictal per day. Took Seroquel in the beginning and Xanax .5 until my dosage of Lamictal could safely be increased. But haven't taken either the Seroquel or the Xanax since my dosage was gradually increased.

I eat right, exercise, meditate and feel very even just on the Lamictal.Life is good, I have fallen in love with an amazing man. He loathes smoking and has vowed to be supportive in assisting me with my mission to quit for good. I am not an alcoholic by nature nor do I abuse drugs.

I plan to ask my psychiatrist about the benefits and dangers of Chantix during my next appointment. I am certainly not asking for medical advice from you.

But your endorsement gives me great hope. My sense is that there are many like us who embrace the illness and blame it for all problems. If you could contact me, I would be most grateful to know of your experience. I have previously taken Chantix for a week but had depressive symptoms anyway as I wasn't taking Lamictal or any other meds for my illness.
Magda

South Brisbane, Australia

#64 Dec 9, 2011
Dont take this medication!!!! Avoid!!! I have taken twice over two years. After sometime start to exporience anxiety. Now After one year of stop taking Champix I have anxiety and depression. Trying to overcome with psychologist. I have beautiful life, great husband and two grow up kids, nothing to worry! And anxiety came fron no reason. Dont take this drug!!!
taylor58240

Grand Forks, ND

#65 Feb 14, 2012
I too took chantex and it reunion-ed a 4 year relationship with my fiance. I literally went nuts. Yelling screaming at people I did not even know and felt so alone and thought no one cared or understood me. I normally get angry when I am manic but this was something I can not fully describe. I also thought my dreams were really happening. This caused problems with friends and family. Once I got off chantex it took a month to get my BP back under control But by then my life was already screwed up.
Lisa Price

Bristol, UK

#66 Feb 15, 2012
I have been on Champix tablets for 3 weeks now and i am just this evening visiting my GP as i am feeling very very ill.
I feel very very sick every second of every day and am having really bad chest pains!! So much so that i thought i was having a heart attack the other night.

I am very moody and angry, these tablets are truly not worth putting up with the side effects and the side effects are very worrying!!

I strongly recommend NOT taking champix, try giving up by using another method
barbara

Brisbane, Australia

#68 Feb 28, 2012
i am on cymbalta, valium and seroquel I want to start on champix to quit smoking
Chris Dee

Roseville, MI

#70 Nov 16, 2012
Hi~A week ago I started having symptoms of small fiber peripheral neuropathy. I am taking Chantix to quit smoking. Have been on it for a month and a half. I get freezing feet then burning and numbness in my feet that travels up the legs, thighs, arms, hands and face. It comes and goes. I took Chantix 4 years ago and sucessfully quit smoking for 3 years. I've been smoking again for a year and just quit again. Wondering if the Chantix has anything to do with the neuropathy. Anyone out there that has this issue, please respond. I'm desparate to get some answers. And if any of you have had this problem, did it stop after discontinuing the
Chantix? Thanx!
PS. I do not have any of the other symptoms of depression or confusion, etc. Good luck and Blessings to all of you!
Patricia

Victoria, Canada

#71 Jan 12, 2013
This devastating poison needs to be removed from the shelves. My 22 year old daughter killed herself while taking this drug. She had no history of mental disorders. Pfizer likes to blame nicotine withdrawal but Heidi was still smoking - something you are allowed to do while taking it. So that blows that theory out of the water. One of Pfizer's test subjects committed suicide while taking it so they've known for quite some time that it's dangerous

http://www.thestar.com/news/investigations/ar...
Jane

Canberra, Australia

#72 Mar 25, 2013
Im bipolar and im on respiridone lithium lamotragine efexor and beta blocker and i took champix for months and was fine...?
Gemma

Toddington, UK

#73 Sep 5, 2013
I was on champix and had numbness in right side of face and pain in eye went hospital turns out I have had a stroke. I am sure it was the champix as I'm not on any other meds.
hunterjuly

United States

#74 Sep 5, 2013
I took chantix in 2007 to quit smoking. The drug caused seizures.I was taking nothing else. I just wanted to quit smoking. I quit with an E Cig kit from Johnson Creek. I have not smoked in a year.I will never take any kind of drug like that again.Its a trashy drug, like most of them.
hunterjuly

United States

#75 Sep 5, 2013
I forgot this, the nightmares were so real and I never had nightmares before I took chantix. SEIZURES and NIGHTMARES.Real nice.GOOGLE E CIG! CHANTIX is horrible.It scares me to think what these other drugs are like.YUK!!!
Beth ann

United States

#79 Jun 29, 2016
I was taking chantix for 5weeks, the last 3 days I was taking it I started seeing shadows out the corners of my eyes, I simply ignored them thinking this normal side effects of the drug, I luckily had no suicidal thoughts or thoughts of harming myself like a lot of poeple report, one evening I was washing dishes after dinner and was in a fog which seemed to be a pattern for the last few days, I without thinking or planning picked up a large kitchen knife and cut my wrist so severely I needed 5 stitches, it wasn't until I actually saw the blood that I realized what I had done, I came out of the fog and yelled for help as I didn't want to cut myself or suffer any of these side effects, I went to the hospital where they deemed me suicidal and were not going to release me, I left against Drs orders and dealt with local Mobil crisis unit, I'm telling this story because this could happen to anyone at anytime without warning, please be cautious with this drug, I only wanted to quit smoking not have a phsycatric referral I'm ok now, the side effects last for a week or so after you stop taking it but I would strongly suggest u try an alternative method of quitting

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 4
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Bipolar Disorder Discussions

Title Updated Last By Comments
do all bipolar relationships end in disaster? (Sep '09) 3 hr pazuzu1977 5,582
Understanding Ex Bi Polar Back and Forth Behaviors 16 hr Strife 26
Girlfriend diagnosed with bipolar disorder! Sho... Tue Run101 3
Do Bipolar Relationships End In Disaster Sep 23 Strife 9
The truth about antidepressants and chemical im... Sep 22 Alex 3
My gf told me she has bipolar 2, what to do? Sep 22 Alex 32
Bipolarity - THE TRUE SCIENTIFIC MEANING, it ne... Sep 22 Alex 6
More from around the web